EndocrineWeb Community Advice
Posted in: Hypothyroidism, and Weight Loss.

High TSH with weird symptoms

From: squiffy - 2 years 49 weeks ago

Looking for some feedback about a high TSH condition. It was identified following a workup when I suffered a deep vein thrombosis in my right, upper thigh last year.

I was diagnosed with hypothyroidism about 1 year ago with a TSH level of around 25 mIU/mL (yes twenty-five) and have been on an increasing dosage of levothyroxine (Synthroid or Eltroxin depending on dose) since then. I started at 88 micrograms Synthroid.

I was close to 5 mIU/mL about 3 months ago and my dosage was upped to 112 micrograms of levothyroxine. My last test was 22 mIU/mL TSH and my dosage is now 137 mics of Synthroid.

Had a brief period of weight loss, but am stuck now. No change to energy levels, mood, apetite.

The "weird" symptom is that I am always too HOT, and have a much higher resistance to cold than most people I know. I loathe the summer months because I can never get cool.

Wondering if anyone else out there in endocrine web has had a similar experience and could offer some advice.

I have been under the care of my GP since the diagnosis of high TSH. Would I be within my rights as a patient to ask for a referral to an endocrinologist at this point since I am not making any headway on getting the TSH level down into the clinical target range?

Or, is it a case of finding the correct dose. I am 280 lbs., 6 foot 2 inches tall, larger male. I do carry quite a bit of extra weight around my middle and upper legs.

Any advice would assist.

Thanks.

Do you find this discussion helpful?
0

1 Response

Is this good advice?
0

My name is Hanna, I viewed your profile in ( www.endocrineweb.com ), and it interest me to write you for friendship, please if you don't mind, i will like you to write me back at (hannamabou@yahoo.in), so that we can introduce and know each other better, i will show you my pictures, and i also have something about me to share with you if only you can contact me back directly in my personal email address, because am not use to this site. regard from Hanna.